MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT,

LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT,
Model Number VERSAPULSE P20
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured on 07-sep-2014 and installed at the customer's site on (b)(6) 2014.A review of system risk files identified the risk of device malfunction (1007141_c - risk # 9.1.1) which has the potential to lead to "inability to complete treatment which may require alternative treatments".The risk likelihood has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.A two-year historical review of similar complaints revealed that the same malfunction of a footswitch failure during a procedure has not led to serious injury in the past.To date lumenis is unaware of such events ever having led to injury.A review of the subject device user manual (versapulse p20 um 0644-002-01_e) revealed under the section for initial system testing, "prior to clinical use, test out the versapulse p20 system to verify that the system, including its built-in safety features, is operational.", "if the footswitch is not properly connected when the laser is turned on, a footswitch is not connected message appears on the control screen until the footswitch is properly connected", "laser beam emission is disabled when the footswitch is not connected or is improperly connected".A lumenis service engineer visited the site three (3) days after the reported event and examined the laser system.The engineer found footswitch bent at the front panel and rotating loosely.Footswitch internal harness twisted and possibly frayed one of the harness wires.Replaced footswitch harness and footswitch, found damaged debris-shield.Debris-shield was replaced and after verifying the system is working within manufacturer specifications the system was returned to the facility safe and ready for use.The service engineer indicated that the reported blinking yellow light on the front panel for possible footswitch issue and damage is actually a normal emission warning of the laser and has nothing to do with the damaged footswitch connector.The engineer shared his findings with the local biomed.According to the gso expert, based on the above information including the photos, it is most likely that the footswitch connector was loose and was spinning for a long time, as a result, the cable was twisted so much that eventually, one of the wires was frayed.The user should have called for service when he first discovered that the connector was damaged and became loose.In this case, though it looks like a user error, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event to the fda.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a lithotripsy procedure, in which a lumenis versapulse p20 laser system was being utilized, the laser presented footswitch error message.The physician stated that connector appeared damaged.Unable to proceed with the laser, the procedure was canceled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE P20
Common Device Name
POWERED LASER SURGICAL INSTRUMENT,
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key12243702
Report Number3004135191-2021-00046
Device Sequence Number19957001
Product Code GEX
UDI-Device Identifier07290109140544
UDI-Public07290109140544
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE P20
Device Catalogue NumberGA-0006000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1